Alert archive / Missouri / Tornado Warnings in 2022
Tornado Warning 16, NWS Kansas City, MO
NWS Kansas City, MO issued this tornado warning at Jun 8, 2022, 1:29 AM CDT for Clay County, Ray County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2022, 1:29 AM CDT (06:29 UTC)
- Expired
- Jun 8, 2022, 2:00 AM CDT
- In force
- 31 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Clay County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 56 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 10:14 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
116
WFUS53 KEAX 080629
TOREAX
MOC047-177-080700-
/O.NEW.KEAX.TO.W.0016.220608T0629Z-220608T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Kansas City/Pleasant Hill MO
129 AM CDT Wed Jun 8 2022
The National Weather Service in Pleasant Hill has issued a
* Tornado Warning for...
Northeastern Clay County in west central Missouri...
West central Ray County in west central Missouri...
* Until 200 AM CDT.
* At 129 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Kearney, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Liberty, Excelsior Springs, Kearney, Crystal Lakes, Excelsior
Estates, Woods Heights, Rayville, Mosby, Homestead and
Prathersville.
This includes Interstate 35 in Missouri between mile markers 17 and
27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3926 9446 3938 9447 3943 9404 3923 9403
TIME...MOT...LOC 0629Z 265DEG 37KT 3932 9440
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CDB2 follow-up statements
188
WWUS53 KEAX 080638
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
138 AM CDT Wed Jun 8 2022
MOC047-177-080700-
/O.CON.KEAX.TO.W.0016.000000T0000Z-220608T0700Z/
Clay MO-Ray MO-
138 AM CDT Wed Jun 8 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR EAST
CENTRAL CLAY AND WEST CENTRAL RAY COUNTIES...
At 138 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Excelsior Springs, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Excelsior Springs, Crystal Lakes, Excelsior Estates, Woods Heights,
Rayville, Mosby, Homestead and Prathersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3926 9433 3936 9432 3943 9404 3923 9403
TIME...MOT...LOC 0638Z 268DEG 39KT 3931 9426
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CDB867
WWUS53 KEAX 080652
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
152 AM CDT Wed Jun 8 2022
MOC047-177-080702-
/O.EXP.KEAX.TO.W.0016.000000T0000Z-220608T0700Z/
Clay MO-Ray MO-
152 AM CDT Wed Jun 8 2022
...THE TORNADO WARNING FOR EAST CENTRAL CLAY AND WEST CENTRAL RAY
COUNTIES WILL EXPIRE AT 200 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
west central Missouri.
LAT...LON 3926 9433 3936 9432 3943 9404 3923 9403
TIME...MOT...LOC 0652Z 265DEG 37KT 3932 9408
$$
CDBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Jun 7, 11:11 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 7, 11:11 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1111 PM CDT Tue Jun 7 2022 .Discussion... Issued at 316 PM CDT TUE JUN 7 2022 Key Messages: - Isolated to scattered thunderstorms expected this afternoon along a stationary front. - A cluster of thunderstorms expected by mid-evening into tonight over much of the area, with some threat of straight-line winds and quarter-size hail in areas of northeast Kansas and northwest Missouri. Today/tonight: Primary focus centers on the next 12 hours of the forecast. As of early afternoon, surface observations depicted a frontal boundary oriented NW-SE across the southwestern third of the CWA, just SW of the KC Metro. Visible satellite imagery showed a growing cumulus field, with some agitation near/SW of KC. As inhibition lessens, anticipate widely scattered showers and thunderstorms to develop this afternoon along/just north of the frontal boundary where convergence is maximized. While an isolated storm may become briefly strong, a much larger area of convection is expected to evolve upstream over Nebraska and Iowa this evening into tonight. As these thunderstorms cold pools consolidate during the evening, an outflow-driven cluster will evolve and push into northwest MO and northeast Kansas 1-2 hours post-sunset. The most robust activity will have the potential for thunderstorm outflow winds up to 60 mph and hail to the size of quarters. With time, waning instability and outflow displacement ahead of the line will lead to a notable weakening of the complex as it works its way across the CWA. The progressive nature of the complex should mitigate any widespread flooding concerns (3-hour flash flood guidance is in excess of two inches). However, storms this afternoon/evening tied to the quasi-stationary boundary and storms that develop ahead of the thunderstorm complex will have the potential for heavy rainfall and the attendant threat for localized flash flooding. Rainfall should end from west to east Wednesday morning, with surface high pressure building into the region. Dry conditions are expected for the remainder of Wednesday and much of Thursday, with temperatures near or slightly below seasonable levels and drier humidity values. Bu Thursday night into Friday morning, two focused areas of thunderstorm activity appear to occur, both generally splitting the CWA. The first focused area is in a region of strong isentropic ascent across much of Iowa, with a second area tied to an approaching wave and potential thunderstorm complex riding along an instability axis over central Kansas. While scattered activity/light rain is expected in between these two areas, widespread heavy rainfall is not anticipated at this time. Tranquil weather returns for the remainder of Friday into the weekend, with gradually warming temperatures. && .Aviation...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1111 PM CDT TUE JUN 7 2022 The main line of convection has entered the area and is expected to move southeast exiting central MO by 14Z. This line will reach the KC metro around 06Z. We could see some lower visibility and ceilings as the line moves through. The cold front passes through behind the line. Ceilings in most areas should drop to high-end MVFR behind the front for a few hours, then clouds will clear out. Northwesterly winds will become breezy behind the front as well. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Blair Aviation...Atkins
Hazardous weather outlook, Jun 7, 5:20 AM CDT, 20 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 520 AM CDT Tue Jun 7 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 520 AM CDT Tue Jun 7 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Rain showers possible this morning with another round of rain and storms late tonight. A few strong, isolated storms may be possible across the area this afternoon, with the main batch of storms affecting the forecast area between 9 PM and 3 AM late tonight. The main impacts include damaging winds, large hail, and heavy rainfall leading to localized flooding concerns. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday A break in rain and storms are expected Wednesday, with additional rain possible Thursday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 8, 12:12 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1212 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 1 W MAITLAND 40.21N 95.09W
06/07/2022 E1.00 INCH HOLT MO LAW ENFORCEMENT
&&
PPLocal storm report, Jun 8, 12:15 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1215 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM TSTM WND DMG MOUND CITY 40.13N 95.23W
06/07/2022 HOLT MO LAW ENFORCEMENT
DISPATCH REPORTED A TREE DOWN IN MOUND CITY.
&&
PPLocal storm report, Jun 8, 12:24 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1224 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM HAIL 3 S STANBERRY 40.18N 94.53W
06/07/2022 E2.00 INCH GENTRY MO PUBLIC
SHERIFFS DEPUTY RELAYED A PUBLIC PHOTO OF
HAIL ESTIMATED AT 2 INCHES SOUTH OF
STANBERRY.
&&
PPLocal storm report, Jun 8, 12:49 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1249 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM HAIL 5 SW STANBERRY 40.17N 94.61W
06/07/2022 E2.00 INCH GENTRY MO PUBLIC
REPORT VIA SOCIAL MEDIA. TIME ESTIMATED VIA
RADAR.
&&
PPLocal storm report, Jun 8, 12:55 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1255 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL DARLINGTON 40.20N 94.40W
06/08/2022 M1.50 INCH GENTRY MO PUBLIC
REPORT VIA SOCIAL MEDIA.
&&
PPSpecial weather statement, Jun 8, 12:58 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1258 AM CDT Wed Jun 8 2022
KSZ057-103-105-080630-
Johnson KS-Miami KS-Leavenworth KS-
1258 AM CDT Wed Jun 8 2022
...Strong thunderstorms will impact portions of northwestern Miami,
southwestern Leavenworth and Johnson Counties through 130 AM CDT...
At 1257 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Linwood to near Lyndon. Movement was
southeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Overland Park, Olathe, Lenexa, Leawood, Gardner, De Soto, Spring
Hill, Edgerton, Linwood, Clare, Lackmans and Clearview City.
This includes the following highways...
Interstate 35 in Kansas between mile markers 200 and 222.
Interstate 435 between mile markers 0 and 1, and between mile
markers 82 and 83.
Kansas Turnpike between mile markers 206 and 209.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern and east central Kansas.
&&
LAT...LON 3904 9517 3891 9461 3890 9461 3857 9507
3898 9506 3899 9507 3898 9509 3896 9508
3897 9511 3897 9513 3898 9516 3896 9517
3896 9519 3902 9519
TIME...MOT...LOC 0557Z 293DEG 45KT 3899 9507 3862 9564
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:19 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 41 min |
| Jun 7, 8:55 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 50 min |
| Jun 7, 9:26 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 49 min |
| Jun 7, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 46 min |
| Jun 7, 10:30 PM CDT | Special Weather Statement | EAX | Andrew | 30 min |
| Jun 7, 10:35 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 40 min |
| Jun 7, 10:52 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 23 min |
| Jun 7, 10:55 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Nodaway | 35 min |
| Jun 7, 11:13 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 38 min |
| Jun 7, 11:27 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Nodaway | 48 min |
| Jun 7, 11:32 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Atchison, Holt, Nodaway, Worth | 43 min |
| Jun 7, 11:48 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt | 42 min |
| Jun 8, 12:11 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Harrison, Nodaway and 1 more | 49 min |
| Jun 8, 12:30 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 45 min |
| Jun 8, 12:49 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Gentry, Grundy and 2 more | 41 min |
| Jun 8, 1:08 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Platte | 52 min |
| Jun 8, 1:21 AM CDT | Tornado Warning | EAX | Jackson | 24 min |
| Jun 8, 1:41 AM CDT | Tornado Warning | EAX | Jackson, Lafayette, Ray | 22 min |
| Jun 8, 1:46 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Cass, Clay, Henry, Jackson, Johnson and 2 more | 29 min |
| Jun 8, 2:16 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson, Lafayette, Pettis and 1 more | 44 min |
| Jun 8, 2:27 AM CDT | Severe Thunderstorm Warning | EAX | Howard, Randolph | 33 min |
| Jun 8, 2:46 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 44 min |
| Jun 8, 3:04 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 41 min |
| Jun 8, 6:13 AM CDT | River Flood Warning | EAX | Atchison, Holt | 12 hr |
| Jun 8, 7:24 AM CDT | River Flood Warning | EAX | Carroll | 23 hr |
| Jun 8, 7:41 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 48 hr |
| Jun 8, 7:41 AM CDT | River Flood Warning | EAX | Linn, Livingston | 40 hr |
| Jun 8, 7:41 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 59 hr |
Nearby
Tornado Warnings in Missouri, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.